Pennsylvania, 2015

Winter Storm in Pennsylvania, February 1 to 2, 2015

February 1 to 2, 2015 · NWS CTP · 8 events in 8 counties and zones

A corridor of heavy snow fell across northwest and north-central Pennsylvania. The snow began during the early afternoon on 2/1 and continued through the overnight period before ending early on 2/2.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A corridor of heavy snow fell across northwest and north-central Pennsylvania. The snow began during the early afternoon on 2/1 and continued through the overnight period before ending early on 2/2.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Feb 1, 7:12 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 1, 7:12 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
712 AM EST SUN FEB 1 2015

.SYNOPSIS...
LOW PRESSURE WILL CROSS THE CENTRAL MISSISSIPPI RIVER VALLEY
TODAY AND MOVE INTO THE OHIO VALLEY TONIGHT...AND CROSS THE STATE
ON MONDAY. THIS WILL PRODUCE WIDESPREAD WINTRY PRECIPITATION
ACROSS THE AREA THIS AFTERNOON INTO MONDAY. A PERIOD OF FREEZING
RAIN IS LIKELY ACROSS THE SOUTH AND CENTRAL SECTIONS TONIGHT.
ANOTHER SHOT OF ARCTIC AIR WILL FOLLOW FOR MONDAY AFTERNOON INTO
TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BROKEN SHIELD OF LIGHT SNOW DEVELOPING WELL OUT AHEAD OF SFC LOW
OVER EASTERN KANSAS THIS MORNING...ALONG A COLD FRONTAL BOUNDARY
DROPPING SOUTHWARD ACROSS THE EASTERN GREAT LAKES AND OHIO VALLEY.
THE AFOREMENTIONED LOW PRESSURE CENTER WILL TRACK ALONG THIS
BOUNDARY THIS AFTERNOON AND TONIGHT...AND ACROSS THE SOUTHERN TIER
OF PENNSYLVANIA BY MONDAY MORNING.

EXPANDED POPS SLIGHTLY EARLY THIS MORNING AS RADAR TRENDS INDICATE
A FEW POCKETS OF LIGHT SNOW WILL REACH INTO THE LOWER SUSQ FOR A
TIME THIS MORNING. BACK EDGE OF INITIAL SNOWFALL LIES ACROSS
CENTRAL OH/IN THIS MORNING...AND EXPECT THIS LULL TO REACH INTO
AT LEAST PORTIONS OF CENTRAL AND SOUTHERN PA FOR A GOOD PART OF
THIS AFTERNOON.

ALL HEADLINES RETAINED FOR THIS FORECAST CYCLE. MAIN CONCERNS ARE
THAT POPS WERE TOO HIGH TO BEGIN THE STORM THIS AFTERNOON...WHERE
ONLY VERY LIGHT AMOUNTS OF QPF AND SNOW ARE EXPECTED. IN
FACT...HI RES HRRR AND HRW-ARW CONTINUE TO SHOW FRACTURED
MOTHEATEN PRECIP SHIELD DECREASING BY AFTERNOON...WITH A FEW TO
SEVERAL HOURS IN BETWEEN IN AND MAIN PRECIP EVENT SPINNING UP THIS
EVENING AS SFC LOW PUSHES INTO THE OHIO VALLEY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
LOW PRESSURE MOVES UP THE OHIO RIVER TONIGHT. BY MONDAY MORNING
IT SHOULD BE OVER KPIT...AND ROLL OVER THE SOUTHERN HALF OF THE
LOCAL AREA. MAIN QPF FALLS IN THE 03Z TO 09Z TIMEFRAME FOR MANY...
AND THIS SIX HOUR PERIOD WILL BE CRITICAL FOR SNOW ACCUMS OVER THE
CENTRAL MOUNTAINS...JUST NORTH OF THE CHANGEOVER ZONE. FASTER/
GREATER MIXING WILL DECREASE SNOW AMOUNTS SUBSTANTIALLY. FOR NOW
HAVE NUDGED THE MIXING ZONE NORTH AND DECREASED SNOW AMOUNTS SOUTH
OF INTERSTATE 80 INTO THE 4-6" RANGE. AS A RESULT...GREATER FZRA
POTENTIAL EXISTS WITH THIS SOLUTION THAN PREVIOUS THINKING.

WHILE THE FARTHER NORTH/WARMER SOLUTION WILL CUT DOWN THE SNOW
AMOUNTS IN THE CENTRAL ZONES...WARNING CRITERIA SNOWFALL IS
EXPECTED NORTH OF INTERSTATE 80. ADVY AND SUB ADVISORY SNOW
AMOUNTS ARE EXPECTED ACROSS THE SOUTHERN THIRD OF CENTRAL PA...
BUT THE CHANCE FOR ICING IS ENOUGH TO WARRANT AT LEAST AN ADVY
FOR THEM.

SFC LOW RAPIDLY TRACKS EAST OF THE AREA BY MIDDAY MONDAY...WITH
COLDER AIR POURING BACK INTO THE COMMONWEALTH ON THE BACKSIDE OF
THE LOW. EXPECT LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION BY MON
AFTERNOON ACROSS THE NORTH. PRECIP WILL HAVE SHUT OFF ACROSS
CENTRAL AND SOUTHERN AREAS BY MIDDAY. SHARPLY COLDER AIR IS POISED
TO OVERSPREAD CENTRAL PA AGAIN ON MONDAY NIGHT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MAIN IMPACTS FROM WINTER STORM WILL HAVE MOVED AWAY FROM REGION BY
MON NIGHT...BUT ARCTIC AIR PUSHING IN WILL BRING A VERY COLD
NIGHT WITH LOWS BOTTOMING OUT IN THE SINGLE DIGITS SOUTH AND BELOW
ZERO NORTH. THOUGH STRONGER WINDS IN THE EVENING WILL BE GRADUALLY
DIMINISHING OVERNIGHT...ENOUGH OF A BREEZE WILL REMAIN TO DROP
WIND CHILL VALUES BELOW ZERO FOR ALL...WITH NORTHERN MTNS AND
LAUREL HIGHLANDS LIKELY NEEDING A WIND CHILL ADVISORY /-15F/ MON
NIGHT INTO EARLY TUE. THIS COULD ADD TO STORM-RELATED
IMPACTS...INCLUDING POTENTIAL FOR PATCHY BLACK ICE.

HIGH PRESSURE WILL BRING COLD BUT GENERALLY QUIET WEATHER INTO
MIDWEEK. A WEAK SYSTEM MOVES THROUGH WED THAT MAY BRING LIGHT
ACCUMS TO THE NW HALF /BEFORE THE SYSTEM DEEPENS MORE RAPIDLY OVER
NEW ENGLAND/...WHICH WILL BE FOLLOWED BY A SHOT OF MORE ARCTIC AIR
AS COLD HIGH PRESSURE BUILDS IN FOR THU INTO FRI - INCLUDING A
RETURN OF BELOW ZERO WIND CHILLS.

TEMPS MODERATE A BIT...BUT REMAIN BELOW NORMAL...ON SAT. ANOTHER
LOW PRESSURE AREA MAY IMPACT THE REGION ON SUNDAY...BUT AT THIS
TIME IT LOOKS TO BE ON THE WEAKER SIDE.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...

LOWERING CONDITIONS WILL OCCUR FROM WEST TO EAST...BEGINNING SO
FAR AT BFD AND JST AT LIFR AND IFR RESPECTIVELY AS DEEPENING
MOISTURE /AND THE ONSET OF LIGHT SNOW/ STREAKS EASTWARD ALONG AND
AHEAD OF A SLOWLY SWD SAGGING COLD FRONT.

WIDESPREAD IFR TO LIFR CONDITIONS ARE IN STORE THIS
AFTERNOON...OVERNIGHT AND INTO EARLY MON AS HEAVIER SNOW IMPACTS
THE NORTHERN HALF OF THE STATE. THE SOUTHERN HALF WILL SEE A
WINTRY MIX WORK INTO THE SOUTHERN TAF SITES...FROM JST AND
AOO...TO KMDT- KLNS AREA WITH POTENTIAL FOR ICING. THIS IS DUE TO
WARM AIR ADVECTION INTO THE MID LEVELS...AND COLD TEMPERATURES AT
THE SURFACE. LLWS POSS SUNDAY NIGHT ACROSS THE S/SE AS LOW LEVEL
JET ROTATES THROUGH.

OUTLOOK...

SUN...WIDESPREAD IFR-MVFR CIGS AND IFR VSBYS DEVELOPING DURING THE
MORNING-EARLY AFTERNOON HOURS. LLWS POSS SUN NIGHT SE.

MON...REDUCED CONDS EARLY...GRADUALLY IMPROVING AS THE STORM
MOVES AWAY FROM THE AREA. LLWS POSS MON AFT/NIGHT.

TUE...NO SIG WX.

WED...MVFR IN SHSN NW...VFR SE.

THU...NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR PAZ004>006-
010>012-017>019-037-041-042-045-046-049>053-058.
WINTER WEATHER ADVISORY UNTIL 8 AM EST MONDAY FOR PAZ033>036-
064>066.
WINTER STORM WARNING UNTIL 8 AM EST MONDAY FOR PAZ024>028-056-
057-059-063.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...RXR
AVIATION...LAMBERT/CERU
Hazardous weather outlook, Feb 1, 4:10 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 AM EST SUN FEB 1 2015

PAZ024>028-056-057-059-063-020915-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-PERRY-DAUPHIN-LEBANON-
CUMBERLAND-
410 AM EST SUN FEB 1 2015

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-020915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
410 AM EST SUN FEB 1 2015

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033>036-064>066-020915-
SOMERSET-BEDFORD-FULTON-FRANKLIN-ADAMS-YORK-LANCASTER-
410 AM EST SUN FEB 1 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter storm. Local standard time, as filed.

Winter Storm, Cameron

When
February 1, 9:00 AM EST to February 2, 10:00 AM EST
Where
Cameron forecast zone
Reported by
Emergency Manager
Coordinates
41.437, -78.204 (the zone’s center; the record gives no point)

Heavy snowfall amounts around 6 inches were observed across the county.

Winter Storm, Elk

When
February 1, 9:00 AM EST to February 2, 10:00 AM EST
Where
Elk forecast zone
Reported by
Emergency Manager
Coordinates
41.425, -78.649 (the zone’s center; the record gives no point)

Heavy snowfall amounts around 6 inches were observed across the county.

Winter Storm, Northern Lycoming

When
February 1, 9:00 AM EST to February 2, 10:00 AM EST
Where
Northern Lycoming forecast zone
Reported by
Emergency Manager
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

Heavy snowfall amounts around 6 inches were observed across the county.

Winter Storm, McKean

When
February 1, 9:00 AM EST to February 2, 10:00 AM EST
Where
McKean forecast zone
Reported by
Emergency Manager
Coordinates
41.808, -78.569 (the zone’s center; the record gives no point)

Heavy snowfall amounts of 6 to 9 inches were observed across the county.

Winter Storm, Potter

When
February 1, 9:00 AM EST to February 2, 10:00 AM EST
Where
Potter forecast zone
Reported by
Emergency Manager
Coordinates
41.745, -77.896 (the zone’s center; the record gives no point)

Heavy snowfall amounts of 6 to 9 inches were observed across the county.

Winter Storm, Sullivan

When
February 1, 9:00 AM EST to February 2, 10:00 AM EST
Where
Sullivan forecast zone
Reported by
Emergency Manager
Coordinates
41.446, -76.512 (the zone’s center; the record gives no point)

Heavy snowfall amounts around 6 inches were observed across the county.

Winter Storm, Tioga

When
February 1, 9:00 AM EST to February 2, 10:00 AM EST
Where
Tioga forecast zone
Reported by
Emergency Manager
Coordinates
41.772, -77.254 (the zone’s center; the record gives no point)

Heavy snowfall amounts around 6 inches were observed across the county.

Winter Storm, Warren

When
February 1, 9:00 AM EST to February 2, 10:00 AM EST
Where
Warren forecast zone
Reported by
Emergency Manager
Coordinates
41.815, -79.274 (the zone’s center; the record gives no point)

Heavy snowfall amounts of 6 to 9 inches were observed across the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562682, 562683, 562684, 562685, 562686, 562687, 562688, 562689.